Journal d'Analyse Mathématique

, Volume 134, Issue 1, pp 201–235 | Cite as

Random dynamics of transcendental functions

  • Volker Mayer
  • Mariusz Urbański


This work concerns random dynamics of hyperbolic entire and meromorphic functions of finite order whose derivative satisfies some growth condition at ∞. This class contains most of the classical families of transcendental functions and goes much beyond. Based on uniform versions of Nevanlinna’s value distribution theory, we first build a thermodynamical formalism which, in particular, produces unique geometric and fiberwise invariant Gibbs states. Moreover, spectral gap property for the associated transfer operator along with exponential decay of correlations and a central limit theorem are shown. This part relies on our construction of new positive invariant cones that are adapted to the setting of unbounded phase spaces. This setting rules out the use of Hilbert’s metric along with the usual contraction principle. However, these cones allow us to apply a contraction argument stemming from Bowen’s initial approach.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Ludwig Arnold, Random Dynamical Systems, Springer-Verlag, Berlin, 1998.CrossRefzbMATHGoogle Scholar
  2. [2]
    Garrett Birkhoff, Extensions of Jentzsch’s theorem, Trans. Amer. Math. Soc. 85 (1957), 219–227.MathSciNetzbMATHGoogle Scholar
  3. [3]
    Rufus Bowen Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Springer-Verlag, Berlin, 1975.CrossRefzbMATHGoogle Scholar
  4. [4]
    William Cherry and Zhuan Ye, Nevanlinna’s Theory of Value Distribution, Springer-Verlag, Berlin, 2001.CrossRefzbMATHGoogle Scholar
  5. [5]
    Hans Crauel, Random probability Measures on Polish Spaces, Taylor & Francis, London, 2002.zbMATHGoogle Scholar
  6. [6]
    Manfred Denker, Yuri Kifer, and Manuel Stadlbauer, Thermodynamic formalism for random countable Markov shifts Discrete Contin. Dyn. Syst. 22 (2008), 131–164.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Alexandre Eremenko, Ahlfors’ contribution to the theory of meromorphic functions, in Lectures in Memory of Lars Ahlfors (Haifa, 1996), volume 14 of Israel Math. Conf. Proc., Bar-Ilan Univ., Ramat Gan, 2000, pp. 41–63.zbMATHGoogle Scholar
  8. [8]
    John Erik Fornæss and Nessim Sibony, Random iterations of rational functions, Ergodic Theory Dynam. Systems, 11 (1991), 687–708.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Anatoly A. Goldberg and Iossif V. Ostrovskii, Value Distribution of Meromorphic Functions, American Mathematical Society, Providence, RI, 2008.CrossRefzbMATHGoogle Scholar
  10. [10]
    Mikhail Gordin, The central limit theorem for stationary processes, Dokl. Akad. Nauk SSSR 188 (1969), 739–741.MathSciNetzbMATHGoogle Scholar
  11. [11]
    Hubert Hennion, Sur un théorème spectral et son application aux noyaux lipchitziens, Proc. Amer. Math. Soc. 118 (1993), 627–634.MathSciNetzbMATHGoogle Scholar
  12. [12]
    Einar Hille, Analytic Function Theory, Vol. I, II American Mathematical Society, Providence, RI, 2000.Google Scholar
  13. [13]
    C. T. Ionescu Tulcea and G. Marinescu. Théorie ergodique pour des classes d’opérations non complétement continues, Ann. of Math. (2) 52 (1950), 52:140–147.zbMATHGoogle Scholar
  14. [14]
    Yuri Kifer, Thermodynamic formalism for random transformations revisited, Stochastics and Dynam. 8 (2008), 77–102.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Yuri Kifer and Pei-Dong Liu, Random dynamics, in Handbook of Dynamical Systems, Vol. 1B, Elsevier,, Amsterdam, 2006, pp. 379–499.zbMATHGoogle Scholar
  16. [16]
    Carlangelo Liverani, Decay of correlations, Ann. of Math. (2) 142 (1995), 239–301.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Volker Mayer, Bartlomiej Skorulski, and Mariusz Urbański, Distance Expanding Random Mappings, Thermodynamical Formalism, Gibbs Measures and Fractal Geometry, Springer, Heidelberg, 2011.CrossRefzbMATHGoogle Scholar
  18. [18]
    Volker Mayer, Bartlomiej Skorulski, and Mariusz Urbański, Regularity and irregularity of fiber dimensions of non-autonomous dynamical systems, Ann. Acad. Sci. Fenn. Math. 38 (2013), 489–514.MathSciNetCrossRefGoogle Scholar
  19. [19]
    Volker Mayer and Mariusz Urbański, Geometric thermodynamic formalism and real analyticity for meromorphic functions of finite order, Ergodic Theory Dynam. Systems 28 (2008), 915–946.MathSciNetzbMATHGoogle Scholar
  20. [20]
    Volker Mayer and Mariusz Urbański Thermodynamical formalism and multifractal analysis for meromorphic functions of finite order, Mem. Amer. Math. Soc. 203 (2010), no. 954.Google Scholar
  21. [21]
    Rolf Nevanlinna, Analytic Functions, Springer-Verlag, New York, 1970.CrossRefzbMATHGoogle Scholar
  22. [22]
    Rolf Nevanlinna, Eindeutige analytische Funktionen, Springer-Verlag, Berlin, 1974.zbMATHGoogle Scholar
  23. [23]
    Ch. Pommerenke, Boundary Behaviour of Conformal Maps, Springer-Verlag, Berlin, 1992.CrossRefzbMATHGoogle Scholar
  24. [24]
    Mario Roy and Mariusz Urbański, Random graph directed Markov systems, Discrete Contin. Dyn. Syst. 30 (2011), 261–298.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    David Ruelle, Thermodynamic Formalism. TheMathematical Structures of Classical Equilibrium Statistical Mechanics, Addison-Wesley Publishing Co., Reading, Mass., 1978.zbMATHGoogle Scholar
  26. [26]
    [26] Hans Henrik Rugh, On the dimension of conformal repellers, randomness and parameter dependency, Ann. of Math. (2) 168 (2008), 695–748.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    [27] Hans Henrik Rugh, Cones and gauges in complex spaces: spectral gaps and complex Perron-Frobenius theory, Ann. of Math. (2) 171 (2010), 1707–1752.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    Manuel Stadlbauer, On random topological Markov chains with big images and preimages, Stoch. Dyn. 10 (010), 77–95.Google Scholar
  29. [29]
    Hiroki Sumi, On dynamics of hyperbolic rational semigroups, J. Math. Kyoto Univ. 37 (1997), 717–733.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Hiroki Sumi, Random complex dynamics and semigroups of holomorphic maps, Proc. London Math. Soc. (3) 102 (2011), 50–112.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2018

Authors and Affiliations

  1. 1.Université de Lille IVilleneuve d’Ascq CedexFrance
  2. 2.Department of MathematicsUniversity of North TexasDentonUSA

Personalised recommendations